Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 7, 2026, 11:44 AM MST for Huerfano County, Las Animas County, Colorado. It took effect at Mar 8, 2026, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2026, 11:44 AM MST (18:44 UTC)
- In effect from
- Mar 8, 2026, 12:00 PM MDT
- Expired
- Mar 8, 2026, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
101 WWUS85 KPUB 071844 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1144 AM MST Sat Mar 7 2026 COZ229-230-081045- /O.NEW.KPUB.FW.W.0020.260308T1800Z-260309T0100Z/ /O.NEW.KPUB.FW.A.0016.260309T1600Z-260310T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1144 AM MST Sat Mar 7 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 7 PM MST Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Monday morning through Monday evening. * AFFECTED AREA...Fire Weather Zones 229 and 230. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ224-081045- /O.NEW.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1144 AM MST Sat Mar 7 2026 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
601 WWUS85 KPUB 080637 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1137 PM MST Sat Mar 7 2026 COZ229-230-082245- /O.CON.KPUB.FW.W.0020.260308T1800Z-260309T0100Z/ /O.CON.KPUB.FW.A.0016.260309T1600Z-260310T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1137 PM MST Sat Mar 7 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... * AFFECTED AREA...Fire Weather Zones 229 and 230. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ222-227-228-082245- /O.EXA.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 1137 PM MST Sat Mar 7 2026 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 227, AND 228... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire Weather Zones 222, 227 and 228. * WINDS...West 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ224-082245- /O.CON.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1137 PM MST Sat Mar 7 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
742 WWUS85 KPUB 081834 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1234 PM MDT Sun Mar 8 2026 COZ229-230-091045- /O.UPG.KPUB.FW.A.0016.260309T1600Z-260310T0100Z/ /O.NEW.KPUB.FW.W.0021.260309T1600Z-260310T0100Z/ /O.CON.KPUB.FW.W.0020.000000T0000Z-260309T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1234 PM MDT Sun Mar 8 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 229 and 230. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-224-227-228-091045- /O.UPG.KPUB.FW.A.0016.260309T1800Z-260310T0100Z/ /O.NEW.KPUB.FW.W.0021.260309T1800Z-260310T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 1234 PM MDT Sun Mar 8 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 227, AND 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222, 224, 227 and 228. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-091045- /O.NEW.KPUB.FW.W.0021.260309T1800Z-260310T0100Z/ Crowley County Including Ordway- 1234 PM MDT Sun Mar 8 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 231... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 231. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
219 WWUS85 KPUB 090052 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 652 PM MDT Sun Mar 8 2026 COZ229-230-091700- /O.EXP.KPUB.FW.W.0020.000000T0000Z-260309T0100Z/ /O.CON.KPUB.FW.W.0021.260309T1600Z-260310T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 652 PM MDT Sun Mar 8 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... * AFFECTED AREA...Fire Weather Zones 229 and 230. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-224-227-228-231-091700- /O.CON.KPUB.FW.W.0021.260309T1800Z-260310T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- 652 PM MDT Sun Mar 8 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 227, 228, AND 231... * AFFECTED AREA...Fire Weather Zones 222, 224, 227, 228 and 231. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 7, 10:09 AM MST, 1 hour 35 minutes earlier. Its key messages:
- Dry weather returns with spotty critical fire weather conditions returning at times across the San Luis Valley and I-25 corridor Sun and Mon if fuels are critical.
- Chance for some light precipitation Tue and Tue Night for southern and eastern areas.
- Increasing critical fire weather concerns mid to late week.
Area forecast discussion, Mar 7, 10:09 AM MST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1009 AM MST Sat Mar 7 2026 .KEY MESSAGES... - Dry weather returns with spotty critical fire weather conditions returning at times across the San Luis Valley and I-25 corridor Sun and Mon if fuels are critical. - Chance for some light precipitation Tue and Tue Night for southern and eastern areas. - Increasing critical fire weather concerns mid to late week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1213 AM MST Sat Mar 7 2026 Lingering snow showers will continue across the central mountains and adjacent valleys for a few more hours overnight as an orphaned weak circulation center continues to squeeze out light snow. Lift is weakening so expect snow showers to gradually diminish over the next hour or two with only light additional amounts for localized areas. Clearing skies and dry weather will return for Saturday with temperatures rebounding into the mid 40s and 50s across the lower elevations with 30s and 40s across the mountains. Winds remain light and many areas will see the snow melt off efficiently through the day. Tonight will be dry and mostly clear allowing for efficient radiational cooling over the mountain valleys. Went towards colder side of guidance and blends for lows in those areas. Otherwise lee troughing returns along the southeast mountains which will yield warmer low temperatures where enhanced westerly drainage winds set up along the lower eastern slopes. -KT && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 1213 AM MST Sat Mar 7 2026 Spotty elevated to critical fire weather conditions increase for Sunday and Monday across southern areas and portions of the I-25 corridor. Flow aloft on Sunday still looks fairly weak and with the recent snow cover, fuels may still be too moist, though greatest concern areas will be across the southern San Luis Valley and the southern I-25 corridor where snowfall was lightest with this last event. Suspect that winds will come up shy across most areas anyway, so did not issue any Fire Weather Watches at this point. Odds increase for Monday as westerly flow aloft increases. The southern San Luis Valley and portions of the I-25 corridor will be most vulnerable though driest conditions across the southern areas are not as well juxtaposed to the stronger winds across northern areas, so there is still some uncertainty. Temperatures will rebound back into the 70s to around 80 across the plains on Monday with 50s and 60s for the valleys and 30s and 40s for the mountain areas. Old cut off low lifts out across NM on Tuesday with the northern edge of its precipitation shield invading southern areas through the day. A northern stream upper trough moves across the Rockies which will help increase winds aloft, creating some spotty elevated fire weather concerns over the I-25 corridor. Once the northern stream trough passes to the east Tuesday night, a cold front will drop through the plains bringing a chance for light precipitation as it has trended back towards a more amplified but progressive system. This will bring a slight cool down for Wednesday as we dry out again. The potential for more widespread critical fire weather conditions increases for Thursday and Friday as we remain under strong northwest flow aloft. -KT && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1009 AM MST Sat Mar 7 2026 A few lingering clouds over KALS and KCOS will dissipate over the next few hours, with VFR and diurnal wind regimes expected through the next 24 hours. VFR conditions and light, diurnal winds are expected through 24 hours at KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KT LONG TERM...KT AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 7, 4:03 AM MST, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 403 AM MST Sat Mar 7 2026 COZ058>089-093>099-081115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 403 AM MST Sat Mar 7 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Spotty elevated to critical fire weather conditions will return at times for Sunday and Monday, particularly across the southern I-25 corridor and San Luis Valley. A system will bring a chance for light showers to southern and eastern portions of Colorado on Tuesday though any appreciable moisture will be light. Critical fire weather conditions will increase again and become more widespread for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/31
In the hours before
Local storm report, Mar 7, 9:38 AM MST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
938 AM MST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM Snow 2 NW Colorado Springs 38.85N 104.85W
03/07/2026 M5.8 Inch El Paso CO Trained Spotter
Storm total. SWE 0.45 inches.
&&
MGLocal storm report, Mar 7, 9:39 AM MST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
939 AM MST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM Snow Creede 37.85N 106.93W
03/07/2026 M1.8 Inch Mineral CO Trained Spotter
&&
MGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:44 AM MST | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, El Paso, Fremont, Huerfano and 4 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.